# SDR USAAD98138

- Difficulty date: August 6, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N991VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47310
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Part number: 25878263
- Condition: Malfunctioned
- Location: E/E Bay
- Stage of operation: CL
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

PIT - FLT 1254 - AFTER TAKEOFF THE RUDDER WAS 'KICKING' THE TAIL SECTION AROUND.  THE FLIGHT CREW TURNED OFF THE YAW DAMPER BUT THERE WAS NO CHANGE.  AFTER TURNING OFF THE AUTO PILOT RUDDER SERVO THE 'KICKING' STOPPED BUT THE AIRCRAFT STILL FELT UNSTABLE.  THE AIRCRAFT RETURNED TO THE FIELD AND LANDED WITHOUT INCIDENT.  MAINTENANCE PERFORMED A SATISFACTORY TEST OF THE YAW DAMPER AND STABILITY AUGMENT COMPUTER.  THE COMPUTER WAS CHANGED AS A PRECAUTION AND THE AIRCRAFT FLOWN ON A SUCCESSFUL TEST HOP.  (M)
